“Mr. A,” a 31-year-old single man diagnosed with paranoid schizophrenia, presented with 8 years of continuous illness characterized by reduced social interaction, irritability, suspiciousness, and unprovoked outbursts of anger. He was admitted to Central Institute of Psychiatry, a tertiary psychiatric referral center at Ranchi, India, for further evaluation and management. He had made a suicide attempt of high lethality 4 years earlier. He had received treatment with typical antipsychotics previously without much benefit. His grandfather had bipolar affective disorder. He had schizoid traits premorbidly, characterized by preference for solitary activities, had few friends, and low emotional reactivity, which were apparent during adolescence. There were no features suggestive of autistic spectrum disorder. Mental status revealed psychomotor retardation, persecutory delusion, and prominent auditory hallucination with commanding and derogatory voices, depressed affect, and death wishes. Detailed physical and neurological examination did not reveal any abnormality. Baseline investigations were normal. After giving written informed consent, he was put on direct ECT 3 times weekly for suicidal ideas associated with command hallucinations. Also, he received injection haloperidol 10 mg bid and injection promethazine 50 mg bid intramuscularly to control agitation. ECT was administered using a brief pulse device with bitemporal electrode placement. Dosing was calculated empirically. After 3 days, regular injectables were stopped, and he was put on oral olanzapine 15 mg daily along with ECT. After the fourth ECT treatment, catatonic signs appeared in the form of posturing and mutism. There were no features suggestive of drug-induced parkinsonism. After the sixth ECT treatment, mutism improved, although posturing persisted. As ECT was continued, catatonia worsened further as the patient developed automatic obedience and staring in addition to mutism and posturing. The Bush-Francis catatonia rating scale5 score was 8, which remained constant until the 13th ECT session. Finally, ECT was discontinued, and, in view of the minimal clinical improvement, olanzapine was cross-tapered with clozapine. Within 2 weeks of ECT discontinuation, the catatonic symptoms resolved gradually. On 300 mg per day of clozapine, there was improvement in psychopathology without recurrence of catatonic signs.